# SDR ECPR2014061150605

- Difficulty date: December 5, 2011
- Submitted: June 11, 2014
- Operation: General aviation
- Aircraft: N7701A
- Make and model: Piper PA-44-180
- Aircraft serial: 4496089
- Aircraft time: 3,480 hours
- Engine: Lyc O360E1A6D
- Engine time: 3,879 hours
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 96152000
- Condition: Corroded
- Location: Lt Wing
- Part time: 3,480 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LT WING STA 56.0,  UPPER OTBD QUADRANT OF AN ELECTRICAL WIRE PASSING THROUGH HOLE IN THE WING SPAR WEB WAS FOUND CORRODED. PASS THROUGH HOLE, WHICH IS IN THE LANDING GEAR WHEEL WELL AREA, HAD A CATEPILLAR GROMMET INSTALLED TO PREVENT THE WIRES FROM CHAFING. THE GROMMET WAS REMOVED TO FACILITATE CORROSION DETECTION.  AFTER REMOVING THE CORROSION, THE SERVICES OF A DESIGNATED ENGINEERING REP WAS REQUIRED TO PROVIDE A REPAIR PROCEDURE IN ORDER TO RETURN THE ACFT TO SERVICE.  THE CORROSION STARTED AT THE EDGE OF THE HOLE AND PROGRESSED INSIDE THE METAL.
